Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 10, 2015, 9:02 AM MST for 4 counties in Wyoming. It took effect at Dec 10, 2015, 2:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 9:02 AM MST (16:02 UTC)
- In effect from
- Dec 10, 2015, 2:00 PM MST
- Expired
- Dec 10, 2015, 10:50 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS75 KCYS 101602 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 902 AM MST THU DEC 10 2015 ...HIGH WINDS RETURNING TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT... .STRONG WINDS RETURN TO THE WIND PRONE AREAS LATE THIS AFTERNOON THAT WILL CONTINUE THROUGH EARLY MORNING FRIDAY. WYZ106-110-116-117-110015- /O.NEW.KCYS.HW.W.0026.151211T0000Z-151211T0900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 902 AM MST THU DEC 10 2015 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM MST FRIDAY. * TIMING...5 PM THIS EVENING THROUGH 2 AM FRIDAY * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES IMPACTED...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. SEVERE RISK FOR BLOW OFFS AND BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
2 follow-up statements
561 WWUS75 KCYS 102009 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 109 PM MST THU DEC 10 2015 ...HIGH WINDS RETURNING TO THE WIND PRONE AREAS OF SOUTHEAST WYOMING THIS AFTERNOON THROUGH TONIGHT... .STRONG WINDS RETURN TO THE WIND PRONE AREAS LATE THIS AFTERNOON THAT WILL CONTINUE THROUGH EARLY MORNING FRIDAY. WYZ106-110-116-117-110600- /O.EXT.KCYS.HW.W.0026.151210T2100Z-151211T0900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 109 PM MST THU DEC 10 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM MST FRIDAY... * TIMING...THROUGH 2 AM FRIDAY * WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH GUSTS TO 65 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH PROFILE VEHICLES IMPACTED...ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. SEVERE RISK FOR BLOW OFFS AND BLOW OVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
692 WWUS75 KCYS 110550 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1050 PM MST THU DEC 10 2015 WYZ106-110-116-117-110700- /O.CAN.KCYS.HW.W.0026.000000T0000Z-151211T0900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1050 PM MST THU DEC 10 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE NOT INCREASED MUCH THIS EVENING AND REMAINED WELL BELOW HIGH WIND CRITERIA. DO NOT ANTICIPATE MUCH IF ANY INCREASE THROUGH THE REMAINDER OF THE NIGHT...SO WILL CANCEL THE HIGH WIND WARNING. GUSTS UP TO 50 MPH WILL REMAIN A POSSIBILITY THROUGH THE EARLY MORNING HOURS...MAINLY IN THE SOUTHERN LARAMIE RANGE AND EASTERN FOOTHILLS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 10, 3:42 AM MST, 5 hours 20 minutes earlier.
Area forecast discussion, Dec 10, 3:42 AM MST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 342 AM MST THU DEC 10 2015 .UPDATE... ISSUED AT 341 AM MST THU DEC 10 2015 CANCELLED THE HIGH WIND WARNING AND WIND ADVISORY FOR MUCH OF THE FORECAST AREA AS THE UPPER LEVEL DISTURBANCE AND COLD FRONT HAVE MOVED TO THE EAST. && .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 338 AM MST THU DEC 10 2015 WATER VAPOR LOOP DEPICTED A VERY ACTIVE LARGE SCALE FLOW ACROSS THE WESTERN HALF OF THE NATION. A POTENT SHORT WAVE TROUGH WAS ADVANCING EAST INTO THE NORTHERN/CENTRAL PLAINS WITH A SURFACE COLD FRONTAL PASSAGE OVERNIGHT. 3-HRLY PRESSURE RISES OF 4-6 MB WERE COMMON BEHIND THE FRONT. POST-FRONTAL COLD AIR ADVECTION GENERATED A BRIEF BORA WIND SURGE WITH GUSTS OF 50-60 MPH EAST OF THE LARAMIE RANGE. THE WINDS WILL DIMINISH THROUGH DAYBREAK WITH HEADLINES CANCELLED PRIOR TO THE MORNING FORECAST ISSUANCE. PATCHY LIGHT RAIN ACCOMPANYING THE FRONTAL PASSAGE OVER EAST CENTRAL WY/NORTHWEST NE PANHANDLE QUICKLY EXITED TO THE EAST. 00Z MODEL GUIDANCE IN GOOD AGREEMENT WITH THE PROGRESSIVE WEST TO EAST FLOW ALOFT. TRAILING SHORT WAVE UPPER RIDGE WILL MOVE OVERHEAD TODAY AND INTO THE NORTH CENTRAL PLAINS TONIGHT. MODELS CONTINUE TO INDICATE A BRIEF UPTICK IN WESTERLY WINDS THIS AFTERNOON AS 700/850MB GRADIENTS INCREASE TO AROUND 60M. NAM 750MB WINDS PEAK NEAR 60 KT THIS EVENING BEFORE EBBING LATE TONIGHT. WINDS MAY APPROACH HIGH WIND CRITERIA FOR WIND PRONE AREAS OF SOUTHEAST WY FROM LATE AFTERNOON THROUGH THIS EVENING. DOWNSLOPE WINDS LEE OF THE LARAMIE RANGE WILL PUSH THE MERCURY INTO THE 50S TO LOWER 60S THIS AFTERNOON. A TREND TOWARD WETTER AND COLDER WEATHER IS STILL FORECAST TO COMMENCE TONIGHT WEST OF THE LARAMIE RANGE AS A PACIFIC FRONT AND CONVEYOR BELT OF MOISTURE ADVANCE EAST TOWARD THE ROCKIES. A BROADENING LONG WAVE TROUGH WILL BECOME THE DOMINANT WEATHER FEATURE FRIDAY AND FRIDAY NIGHT WITH INCREASING SOUTHWEST FLOW ALOFT PROVIDING MOISTURE AND LIFT FOR PRECIPITATION. MUCH OF THE PRECIPITATION WILL BE FOCUSED OVER THE SOUTHERN WY MOUNTAINS INTO WESTERN CO FRIDAY...SPREADING NORTH AND EAST ACROSS SOUTHEAST WY INTO SOUTHWEST NE FRIDAY NIGHT. QPF OF 0.25-0.75 INCH IS A GOOD BET FOR THE MOUNTAINS WITH 0.10-0.25 INCH FOR THE PLAINS. THE SNOWY AND SIERRA MADRE RANGES COULD MEASURE UP TO A FOOT OF SNOW FROM FRIDAY MORNING THROUGH FRIDAY NIGHT... AND WINTER WEATHER HEADLINES MAY BE POSTED LATER TODAY. HIGH TEMPERATURES FRIDAY WILL BE 10-15 DEGREES COLDER. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 338 AM MST THU DEC 10 2015 UPPER TROUGH MOVING ACROSS THE CENTRAL AND SOUTHERN ROCKY MTNS WILL LIKELY CONTINUE TO BRING SOME SNOW TO MAINLY SOUTHERN PARTS OF THE CWA SATURDAY WITH PCPN ENDING SATURDAY EVENING AS THE UPPER TROUGH EDGES EASTWARD OVER THE PLAINS. SHORT UPPER RIDGE MOVES BY ON SUNDAY LEAVING A SWLY FLOW ALOFT OVER THE CWA SUNDAY NIGHT AND MONDAY AHEAD OF THE NEXT LARGE UPPER TROUGH THAT WILL BE PROGRESSING EAST OVER THE WESTERN CONUS. MILDEST DAYS OF THE PERIOD WILL BE SUNDAY AND MONDAY THEN MUCH COLDER TUESDAY THROUGH WEDNESDAY AS BROAD CYCLONIC UPPER FLOW SETS UP OVER MUCH OF THE COUNTRY AND COLD AIR SETTLES SOUTH OUT OF CANADA. BEST CHANCE FOR SNOW LOOKS TO BE LATE MONDAY INTO TUESDAY AS A DECENT SHOT OF ENERGY LIFTS OUT OF THE LARGE SCALE UPPER TROUGH ACROSS COLORADO AND NEBRASKA. WILL HAVE TO WATCH AS GUSTY WINDS LIKELY WILL ACCOMPANY SNOWFALL MONDAY NIGHT WITH A SURFACE LOW MOVING ACROSS THE CENTRAL PLAINS. WEDNESDAY LOOKING DRY BUT REMAINING RATHER COLD. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 338 AM MST THU DEC 10 2015 VFR EXPECTED OVERALL THROUGH THE PERIOD FOR ALL TERMINALS BUT SOME MVFR CIGS POSSIBLE LATER TONIGHT IN THE KRWL VCNTY. GUSTY WINDS WILL PERSIST OVER MOST AREAS TODAY. && .FIRE WEATHER... ISSUED AT 338 AM MST THU DEC 10 2015 A STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE WILL EXIT THE DISTRICTS EARLY THIS MORNING WITH GUSTY WESTERLY WINDS. AFTER A BRIEF LULL IN THE WINDS THIS MORNING...THEY WILL INCREASE THIS AFTERNOON AND LAST THROUGH THIS EVENING. HIGHEST GUSTS WILL OCCUR THROUGH THE WIND PRONE AREAS. A LARGE UPPER TROUGH WILL MOVE EAST FROM THE INTERMOUNTAIN WEST ACROSS THE ROCKIES DURING THE NEXT 24 TO 48 HOURS. ABUNDANT PACIFIC MOISTURE WILL PRODUCE PRECIPITATION ACROSS SOUTHEAST WYOMING BEGINNING TONIGHT ALONG AND WEST OF THE LARAMIE RANGE THEN SPREADING EAST ONTO THE PLAINS FRIDAY AFTERNOON THROUGH SATURDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED WITH SEVERAL INCHES POSSIBLE OVER THE SNOWY AND SIERRA MADRE MOUNTAINS. AFTER A UNSEASONABLY MILD THURSDAY...COLDER TEMPERATURES ARE FORECAST BY THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...MAJ SHORT TERM...MAJ LONG TERM...RE AVIATION...RE FIRE WEATHER...MAJ
Hazardous weather outlook, Dec 10, 3:48 AM MST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 348 AM MST THU DEC 10 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-111-112-114- 118-119-111130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE-EAST PLATTE COUNTY- GOSHEN COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- SNOWY RANGE-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 348 AM MST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME SNOW SHOULD FALL FRIDAY NIGHT INTO SATURDAY MAINLY CLOSE TO THE COLORADO BORDER. MORE SIGNIFICANT WINTER WEATHER MAY ARRIVE TO THE AREA NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ104>106-109-110-113-115>117-111130- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 348 AM MST THU DEC 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY WITH SOME GUSTS IN EXCESS OF 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME SNOW SHOULD FALL FRIDAY NIGHT INTO SATURDAY MAINLY CLOSE TO THE COLORADO BORDER. MORE SIGNIFICANT WINTER WEATHER MAY ARRIVE TO THE AREA NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 12:29 PM MST | Winter Storm Watch | CYS | Albany, Carbon, Laramie | 16 hr |
| Dec 10, 12:29 PM MST | Winter Storm Warning | CYS | Albany, Carbon, Laramie | 49 hr |
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.